MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H COATED LAT STEM SIZE 4; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA AMISTEM H COATED LAT STEM SIZE 4; HIP CEMENTLESS STEM
Model Number 01.18.144
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 07/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 30.07.2021.Lot 160758: 44 items manufactured and released on 20-05-2016.Expiration date: 2021-05-03.No anomalies found related to the problem.To date, 31 items of the same lot have been sold without a similar reported event since 2017.Clinical evaluation performed by medacta medical affairs manager: hip revision surgery performed 4 years and 8 months after cementless total hip arthroplasty in a (b)(6) year old man.No information concerning patient general health status and presence of comorbidities is available however bone alterations of unknown origin, including also signs of stress shielding, are visible in the radiographic images provided.Aseptic loosening is a possible literature described mid-term adverse event and causes are often unknown.The reason of this event cannot be determined.Pictures evaluation performed by medacta r&d hip project manager: looking at the image attached to the complaint it is visible the expianted stem assembled with ceramic femoral head.Both the stem and the head are covered with patient blood.It is recognizable that the whole ha on the stem body has been completely absorbed by patient bone as expected.Some sings and scratches are present on the stem neck part and on the head, probably due to revision surgery it is not possible to determine the route cause of the reported stem loosening.
 
Event or Problem Description
Revision surgery was performed 4 years and 7 months after the primary surgery due to aseptic loosening of an amistem-h 4 lat.

Brand Name
AMISTEM H COATED LAT STEM SIZE 4
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12370513
Report Number3005180920-2021-00683
Device Sequence Number3964713
Product Code LZO
UDI-Device Identifier07630030804205
UDI-Public07630030804205
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/03/2021
Device Model Number01.18.144
Device Catalogue Number01.18.144
Device Lot Number160758
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2021
Initial Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR